# SDR CA040223004

- Difficulty date: August 13, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Snias AS350B
- Aircraft time: 6,260 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Drive Shaft
- Part number: 350A32392301
- Condition: Broken
- Location: Oil Pump
- Component: Oil Pump
- Component part number: 350A32040000
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER FIRST START OF THE DAY THE TRANSMISSION OIL PRESSURE LIGHT NEVER WENT OFF.  ENGINE WAS SHUT DOWN TO INVESTIGATE THE SOURCE OF THE PROBLEM.  IT WAS FOUND THAT THE NEWLY OVERHAUL OIL PUMP WAS NOT DELIVERING ANY PRESSURE.  ON REMOVAL OF MAIN TRANSMISSION AND OIL PUMP ASSEMBLY, THE DRIVE PINION SHAFT OF OIL PUMP WAS FOUND BROKEN IN TWO PIECES.  NOTE THAT THE AIRCRAFT FLEW THE DAY BEFORE WITH NO PROBLEM AT ALL.  CONCLUSION OF THE OVERHAUL FACILITIES STATE THAT THE SHAFT FAILED IN A TORSIONAL MODE OF INSTANTANEOUS OVERLOAD.  DAMAGE FOUND ON THE PINION GEAR TEETH INDICATE THAT AN OBJECT PASSSED THROUGH THE MESH OF THE PUMP AND JAMMED OFF THE INTERMESHING OIL PUMP GEAR.
